Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 10, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Jan 27, 2008, 1:19 PM CST for 16 counties in Florida. It took effect at Jan 28, 2008, 11:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2008, 1:19 PM CST (19:19 UTC)
- In effect from
- Jan 28, 2008, 11:00 AM CST
- Expired
- Jan 28, 2008, 5:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.3 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -93 m²/s²
- 0-3 km storm-relative helicity
- -84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 271919 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 219 PM EST SUN JAN 27 2008 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR ALL BUT WESTERN PORTIONS OF THE FLORIDA BIG BEND...EXCEPT FOR THE IMMEDIATE COASTAL AREAS...FOR EXPECTED LONG DURATIONS OF RELATIVE HUMIDITIES BELOW 35 PERCENT... ...RED FLAG WARNING IN EFFECT MONDAY AFTERNOON FOR THE EASTERN FLORIDA PANHANDLE AND BIG BEND...EXCEPT FOR THE IMMEDIATE COASTAL AREAS...FOR POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITIES BELOW 35 PERCENT... ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR SOUTHEAST ALABAMA...AND SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITIES BELOW 25 PERCENT... .DISCUSSION...HIGH PRESSURE AND A DRY AIR MASS WILL SET IN TO ALLOW FOR RH VALUES TO DROP BELOW 35% FOR 3 TO 4 HOURS THIS AFTERNOON...RIGHT AROUND CRITERIA LEVELS FOR THE BIG BEND. RH VALUES ARE EXPECTED TO DROP BELOW 35% FOR A MARGINAL DURATION FOR THE EASTERN FL PANHANDLE. THE DRIEST AIR WILL SET INTO THE TRI-STATE AREA ON MONDAY. TEMPS SHOULD BE WARMER ON MONDAY WITH DEW POINTS DROPPING FURTHER...YIELDING FORECASTED RH VALUES NEAR OR BELOW 25% ACROSS THE AREA. RED FLAG CONDITIONS ARE EXPECTED ACROSS FLORIDA BIG BEND AND EASTERN PANHANDLE...WITH NEAR RED FLAG CONDITIONS EXPECTED FOR SOUTHEAST ALABAMA...AND SOUTHWEST AND SOUTH CENTRAL GEORGIA. FLZ016>019-027>029-034-272300- /O.UPG.KTAE.FW.A.0008.080128T1700Z-080128T2300Z/ /O.NEW.KTAE.FW.W.0010.080128T1700Z-080128T2300Z/ /O.CON.KTAE.FW.W.0009.000000T0000Z-080127T2300Z/ GADSDEN-LEON-JEFFERSON-MADISON-WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 219 PM EST SUN JAN 27 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST MONDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST MONDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ007-009>015-026-272300- /O.UPG.KTAE.FW.A.0008.080128T1700Z-080128T2300Z/ /O.NEW.KTAE.FW.W.0010.080128T1700Z-080128T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- LIBERTY- 219 PM EST SUN JAN 27 2008 /119 PM CST SUN JAN 27 2008/ ...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ MONDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ MONDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ ALZ065>069-GAZ120>131-142>148-155>161-272300- /O.CON.KTAE.FW.A.0008.080128T1800Z-080128T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 219 PM EST SUN JAN 27 2008 /119 PM CST SUN JAN 27 2008/ ...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON... A FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ WOODRUM/JAMSKI
2 follow-up statements
000 WWUS82 KTAE 280011 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 711 PM EST SUN JAN 27 2008 ...RED FLAG WARNING IN EFFECT MONDAY AFTERNOON FOR THE EASTERN FLORIDA PANHANDLE AND BIG BEND...EXCEPT FOR THE IMMEDIATE COASTAL AREAS...FOR POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITIES BELOW 35 PERCENT... ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR SOUTHEAST ALABAMA...AND SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITIES BELOW 25 PERCENT... .DISCUSSION...VERY DRY CONDITIONS WILL CONTINUE MONDAY ACROSS THE TRI-STATE AREA MONDAY. TEMPS SHOULD BE WARMER MONDAY WITH DEW POINTS DROPPING FURTHER...YIELDING FORECAST RH VALUES NEAR OR BELOW 25% ACROSS THE AREA. RED FLAG CONDITIONS ARE EXPECTED ACROSS FLORIDA BIG BEND AND EASTERN PANHANDLE...WITH NEAR RED FLAG CONDITIONS EXPECTED FOR SOUTHEAST ALABAMA...AND SOUTHWEST AND SOUTH CENTRAL GEORGIA. FLZ007-009>019-026>029-034-280930- /O.CON.KTAE.FW.W.0010.080128T1700Z-080128T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 711 PM EST SUN JAN 27 2008 /611 PM CST SUN JAN 27 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ MONDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ MONDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ ALZ065>069-GAZ120>131-142>148-155>161-280930- /O.CON.KTAE.FW.A.0008.080128T1800Z-080128T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 711 PM EST SUN JAN 27 2008 /611 PM CST SUN JAN 27 2008/ ...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON... A FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ BARRY
000 WWUS82 KTAE 280733 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 233 AM EST MON JAN 28 2008 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR THE EASTERN FLORIDA PANHANDLE AND BIG BEND...FOR LONG DURATIONS OF RELATIVE HUMIDITIES BELOW 35 PERCENT... .DISCUSSION...RED FLAG CONDITIONS ARE EXPECTED ACROSS THE FLORIDA BIG BEND AND EASTERN PANHANDLE THIS AFTERNOON. RELATIVE HUMIDITIES ACROSS SOUTHEAST ALABAMA...AND SOUTHWEST AND SOUTH CENTRAL GEORGIA WILL APPROACH CRITICAL LEVELS THIS AFTERNOON AND WILL NEED TO BE MONITORED. ALZ065>069-GAZ120>131-142>148-155>161-280845- /O.CAN.KTAE.FW.A.0008.080128T1800Z-080128T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 233 AM EST MON JAN 28 2008 /133 AM CST MON JAN 28 2008/ ...FIRE WEATHER WATCH IS CANCELLED FOR THIS AFTERNOON... LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT ARE NOT EXPECTED THIS AFTERNOON. $$ FLZ007-009>019-026>029-034-282300- /O.CON.KTAE.FW.W.0010.080128T1700Z-080128T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 233 AM EST MON JAN 28 2008 /133 AM CST MON JAN 28 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 6 PM EST /5 PM CST/ THIS AFTERNOON... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jan 27, 8:48 AM CST, 4 hours 31 minutes earlier.
Area forecast discussion, Jan 27, 8:48 AM CST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
948 AM EST SUN JAN 27 2008
.UPDATE...LOW CLOUDS STILL HANGING AROUND OVER THE WESTERN HALF OF
THE CWA THIS MORNING. VISIBLE IMAGERY DOES INDICATE THAT THE CLOUD
DECK IS ERODING FROM THE EAST AND THIS PROCESS SHOULD ACCELERATE
OVER NEXT FEW HOURS WITH THE SUN BREAKING OUT BY EARLY AFTERNOON.
WILL UPDATE ZONES TO BETTER REFLECT SKY CONDITIONS. OTHERWISE...
HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE AREA THIS AFTERNOON
WITH TEMPS RISING INTO THE LOWER 60S.
&&
.AVIATION...WHILE MOST OF GA CLEARED OUT EARLIER...LOW CLOUDS ARE
SPREADING BACK ACROSS SW GA FROM AL. THE TIMING OF IFR CIG
DISSIPATION THIS MORNING WILL BE THE MAIN CONCERN FOR FLIGHT
OPERATIONS. DRIER AIR HAS BEGUN TO INFILTRATE THE AREA FROM THE
NORTH. THE LATEST GUIDANCE SHOWS CLEARING OF THE SHALLOW STRATUS
DECK ALL AREAS AFTER 15Z. ALSO...IFR-MVFR VSBY AT MOST TERMINALS
WILL IMPROVE TO VFR BY 15Z. EXPECT VFR CONDITIONS ALL TERMINALS THIS
AFTERNOON AND TONIGHT. N-NW WINDS AROUND 10 KTS AND GUSTY TODAY WILL
DIMINISH TO NEAR CALM AFTER SUNSET.
&&
.MARINE...WINDS OVER THE COASTAL WATERS HAVE DROPPED JUST BELOW 15
KNOTS OVER THE PAST COUPLE OF HOURS WITH SEAS DROPPING BELOW 6
FEET AT BUOYS. WILL DROP HEADLINE FOR OFFSHORE WATERS WITH MORNING
UPDATE...KEEPING WINDS AT 15 KNOTS OFFSHORE AND A LITTLE LOWER
NEAR SHORE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 64 30 66 35 72 / 0 0 0 0 10
PANAMA CITY 61 34 64 44 71 / 0 0 0 10 10
DOTHAN 61 29 66 40 72 / 0 0 0 10 20
ALBANY 64 28 66 35 72 / 0 0 0 0 10
VALDOSTA 63 30 66 34 73 / 0 0 0 0 10
CROSS CITY 64 29 67 34 73 / 0 0 0 0 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FIRE WEATHER WATCH MONDAY AFTERNOON FOR THE FOLLOWING ZONES:
COFFEE...DALE...GENEVA...HENRY...HOUSTON.
GA...FIRE WEATHER WATCH MONDAY AFTERNOON FOR THE FOLLOWING ZONES:
BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...CLAY...
COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...GRADY...
IRWIN...LANIER...LEE...LOWNDES...MILLER...MITCHELL...
QUITMAN...RANDOLPH...SEMINOLE...TERRELL...THOMAS...TIFT...
TURNER...WORTH.
FL...FIRE WEATHER WATCH MONDAY AFTERNOON FOR THE FOLLOWING ZONES:
BAY...CALHOUN...DIXIE...FRANKLIN...GADSDEN...GULF...
HOLMES...INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...
LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.
RED FLAG WARNING FROM 1 PM TO 6 PM EST THIS AFTERNOON FOR THE
FOLLOWING ZONES: DIXIE...GADSDEN...JEFFERSON...LAFAYETTE...
LEON...MADISON...TAYLOR...WAKULLA.
GM...NONE.
&&
CAMP/JAMSKIHazardous weather outlook, Jan 27, 4:50 AM CST, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 550 AM EST SUN JAN 27 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-281100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 550 AM EST SUN JAN 27 2008 /450 AM CST SUN JAN 27 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HIGH PRESSURE BUILDING IN FROM THE NORTHWEST WILL PRODUCE CLEARING SKIES ACROSS THE REGION THIS MORNING...WITH MOSTLY SUNNY AND MILD CONDITIONS THIS AFTERNOON. UNDER CLEAR SKIES AND LIGHT WINDS TONIGHT... TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER 30S OVER MUCH OF THE AREA...RESULTING IN A 2 TO 4 HOUR LIGHT FREEZE AWAY FROM THE COAST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... AFTER FAIR AND WARMER CONDITIONS FOR MONDAY AND TUESDAY...THE NEXT COLD FRONT WILL BRING A CHANCE OF RAIN TO THE AREA ON TUESDAY NIGHT AND WEDNESDAY. BY THE END OF THE WEEK...A MUCH STRONGER LOW PRESSURE SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA...SOME OF WHICH COULD BE STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 17-GOULD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 5:53 AM CST | Red Flag Warning | TAE | Dixie, Gadsden, Jefferson, Lafayette, Leon, Madison and 2 more | 11 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.